Missouri, 2007

Flood in Missouri, May 10 to 19, 2007

May 10 to 19, 2007 · NWS PAH · 1 event in 1 county or zone

Heavy rainfall in the upper portions of the Mississippi and Missouri River basins caused several rises on the middle Mississippi River.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

Heavy rainfall in the upper portions of the Mississippi and Missouri River basins caused several rises on the middle Mississippi River.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at May 10, 2:09 AM CST, 8 hours 51 minutes earlier.

Area forecast discussion, May 10, 2:09 AM CST, 8 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
309 AM CDT THU MAY 10 2007

.DISCUSSION...

MAIN FORECAST CHALLENGE IS COVERAGE AND TIMING OF CONVECTION TODAY
AND FRIDAY...PLUS COOLER GUIDANCE NUMBERS FOR THE LATE WEEKEND.

THE FORECAST AREA IS STILL IN THE RIDGE BETWEEN TWO SYSTEMS. ONE
IS IN TEXAS...THE OTHER IS ANDREA OFF THE SOUTHEAST COAST. THE
TEXAS SYSTEM IS FORECAST TO HEAD INTO THE GULF AND WEAKEN BY 12Z
SATURDAY ...WHILE ANDREA DRIFTS EAST AND IS EXPECTED TO WEAKEN AS
WELL. THIS WILL BREAK DOWN THE UPPER LEVEL RIDGE OVER THE AREA AND
ALLOW A COLD FRONT TO PUSH THROUGH ON FRIDAY AND COOLER
TEMPERATURES AS HIGH PRESSURE BUILDS IN SOUTHWARD OVER THE EASTERN
U.S.

BOTH THE GFS AND NAM ARE SIMILAR BUT WILL HEDGE TOWARD THE GFS
SOLUTION AS IT DID A BETTER JOB IN THE 06Z FORECAST OF WINDS AT
925 AND 850 MB. THIS SUGGESTS DEEPER MOISTURE OVER SOUTHEAST
MISSOURI TODAY AND THUS KEPT HIGHER POPS GOING IN THAT AREA. MIGHT
HAVE SOME ISOLATED DEVELOPMENT OVER THE EASTERN SECTIONS THIS
MORNING...BUT MOST OF THE CONVECTION SHOULD WAIT UNTIL ABOUT NOON.
MODERATE CAPE VALUES ARE FORECAST AND SIMILAR TO PREVIOUS
DAYS...ISOLATED SEVERE STORMS ARE NOT OUT OF THE QUESTION. LIGHT
WINDS ALOFT SUGGEST LITTLE MOVEMENT OF STORMS SO BRIEF HEAVY RAIN
IS POSSIBLE.

CONVECTION SHOULD DIMINISH WITH THE LOSS OF HEATING...THEN PICK UP
TOMORROW AS THE COLD FRONT SLIDES THROUGH THE AREA. THE FRONT IS
EXPECTED TO BE ALONG I-64 SHORTLY AFTER SUNRISE...AND IS EXPECTED
TO MAKE IT TO TENNESSEE BY EVENING. THIS SHOULD BE THE MAIN FOCUS
FOR CONVECTION.

AS THE HIGH BUILDS IN...THE DEEPER MOISTURE WILL BE PUSHED SOUTH
OUT OF AREA...LEAVING DRY CONDITIONS FOR THE WEEKEND.

AS FOR GUIDANCE NUMBERS...TRENDED TOWARD THE WARMER GUIDANCE
THROUGH SATURDAY AND DID HEDGE CLOSER TO COOL MEX NUMBERS SUNDAY
AND SUNDAY NIGHT BUT WILL WAIT AND SEE IF COOLER TREND CONTINUES
WITH NEXT FEW RUNS BEFORE DROPPING TEMPS EVEN MORE.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

PS
Hazardous weather outlook, May 10, 3:41 AM CST, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
441 AM CDT THU MAY 10 2007

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-111000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
441 AM CDT THU MAY 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE QUAD STATE AREA
TODAY AND TONIGHT. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON AND EVENING. LARGE HAIL WILL BE THE MAIN THREAT. THE
THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL DUE TO THE SLOW
MOVEMENT.

FLOOD WARNINGS HAVE BEEN ISSUED FOR PORTIONS OF THE MISSISSIPPI
RIVER. PLEASE SEE THE LATEST FLOOD WARNING FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY INTO FRIDAY EVENING.
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE.

THE CHANCE OF THUNDERSTORMS RETURNS TUESDAY AND WEDNESDAY. THERE
IS A POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS DURING THAT TIME.

FLOOD WARNINGS HAVE BEEN ISSUED FOR PORTIONS OF THE MISSISSIPPI
RIVER. PLEASE SEE THE LATEST FLOOD WARNING FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...REPORTS OF HEAVY
RAINFALL...HAIL OR GUSTY WINDS WOULD BE APPRECIATED.

PS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Cape Girardeau

When
May 10, 11:00 AM CST to May 19, 6:00 PM CST
Where
Cape Girardeau County, Cape Girardeau
Cause
Heavy Rain
Reported by
Other Federal Agency
Coordinates
37.300, -89.530

Minor flooding occurred on the Mississippi River. At Cape Girardeau, the river crested at 33.99 feet on May 14. This crest was almost exactly two feet above flood stage. This resulted in minor flooding of low-lying fields and bottomlands near the river. Officials turned on pumps at the downtown pumping station, which was last used in January of 2006.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2007Every state in 2007This day in weather historyWarnings in Missouri, May 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 26155.